Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Diagnosed with breast cancer. Had chemo. Had bilateral mastectomy, radiation. Having pain in lower back, hip, leg. Suggestions?

I am 37 years old and was diagnosed with stage IIb breast cancer of the right breast and 4 positive lymps nodes out of 12 in April 2012. I had chemo for 6 months (4 tx of Adriamycin/Cytoxin every 2 weeks and then 4 of Taxotere. I had a bilateral mastectomy in September 2012 and then did 33 rounds of radiation. My oncologists started me on 20 mg of Tamoxifen daily about 2 months ago. I have started having lower back pain and right hip and leg pain. I thought it might be the Tamoxifen so I called my oncologist and he said to stop it for two weeks and see if it gets better. I am nearing the end of the 2 week period and the pain is still there. What do you suggest? I have some dexamethasone left over from chemo treatment and I thought about taking it. I am thinking it might be the sciatic nerve or something and that might help. I know bone mets is also a consideration but I keep telling myself that is not what it is. Should I try the Dex?
Asked On : Sat, 2 Feb 2013
Answers:  2 Views:  118
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Oncologist, Radiation 's  Response
you have got the complete treatment of breast cancer. it is not clear why was bilateral mastectomy done? the cancer involved both the breast or not.anyway better to mention ER/PR/HER2neu status. as you are on tamoxifen, ER/PR is +. but what about HER2neu. in a malignancy background low back pain should never be neglected. in my opinion it will be better to go for a whole body bone scan. take care.
Answered: Tue, 5 Feb 2013
I find this answer helpful
Oncologist, Surgical Dr. Rohan Khandelwal's  Response
Dear Ma'am,

Your breast cancer treatment was according to the protocol. As rightly mentioned by you bone pain could be an ominous sign of underlying metastasis. It is advisable that you visit your oncologist and get a bone scan done to rule that out. Once metastasis has been ruled out, then other causes of back and leg pain like sciatica, musculo-skeletal pain can be ruled out.
Please dont self medicate yourself with steroids (dexamethasone), as it is associated with a lot of side effects.

I hope I have answered all your questions. Hope everything turns out to be normal. Please feel free to ask me any other questions.
Answered: Tue, 5 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor